MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR® ECO DIAGNOSTIC ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR® ECO DIAGNOSTIC ULTRASOUND CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 10438577
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 12/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a male patient born on (b)(6) ((b)(6) kg) underwent an atrial fibrillation (afib) ablation procedure with a soundstar® eco diagnostic ultrasound catheter.The patient suffered a vascular perforation.During an afib case, a perforation of the left femoral was discovered by flouro and contrast.The patient's blood pressure was stable and was under observation for about 20 minutes and no medical intervention in the current moment was provided.The patient was reported to be in stable condition.The physician believes that when advancing / enforcing of the intra-cardiac echocardiography (ice) catheter might have caused the perforation.The decanav was used after the ice catheter.It was also reported one of the current cable got stuck in a port on the been and when the patient got transferred the green patch cable got torn.The adverse event was discovered during the use of biosense webster products.The physician pushed too hard in the femoral vein with the ultrasound catheter without understanding the venous anatomy and perforated.He does not think it was a product malfunction, simply just forced a catheter without checking.The patient outcome of the adverse event is fully recovered.The patient did not require extended hospitalization because of the adverse event.Generator information: stockert smartablate, ref: (b)(4), sn: (b)(4).Since the event is life threatening and might result in permanent impairment of a body function or permanent damage of a body structure, it is to be considered serious and mdr-reportable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
On 12-jan-2022, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that a male patient born on (b)(6) 1950 (129 kg) underwent an atrial fibrillation (afib) ablation procedure with a soundstar® eco diagnostic ultrasound catheter.The patient suffered a vascular perforation.During an afib case, a perforation of the left femoral was discovered by flouro and contrast.The patient's blood pressure was stable and was under observation for about 20 minutes and no medical intervention in the current moment was provided.The patient was reported to be in stable condition.Device evaluation details: visual analysis of the returned sample revealed delamination in distal tip.Also a kink was detected on the shaft near of the handle area.The root cause of the shaft bent cannot be determined, it could be related to the handling of the device, however, this cannot be conclusively determined.Unit was inspected prior leaving the facility as there are functional tests and inspections at control points based on the process to avoid this type of damage from leaving the facility.Soundstar was connected to the carto 3 and cannot be recognized.The catheter was connected to the ultrasound system and it was recognized and properly visualized and no errors were observed.Closer inspection of the tip section shows damage on tip leading to delamination of the sensor array.A manufacturing record evaluation was performed for the finished device e5116439 number, and no internal actions related to the reported complaint condition were identified.It should be noted that product failure is multifactorial.The instructions for use contain the following warning stated in the carto 3 system manual: the poor image of the catheter is disconnected.To continue, replace the catheter cable.If that does not resolve the problem, replace the catheter.The root cause of the adverse event remains unknown.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
SOUNDSTAR® ECO DIAGNOSTIC ULTRASOUND CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (IRWINDALE)
15715 arrow highway
irwindale CA 91706
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13173872
Report Number2029046-2022-00028
Device Sequence Number11891535
Product Code OBJ
UDI-Device Identifier10846835008838
UDI-Public10846835008838
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K112050
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/07/2022
Device Model Number10438577
Device Catalogue Number10438577
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2021
Supplement Date Received by Manufacturer01/12/2022
Initial Report FDA Received Date01/06/2022
Supplement Report FDA Received Date01/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; DECANAV CATHETER; SMARTABLATE GENERATOR
Outcome Attributed to Adverse Event Life Threatening;
Patient Age71 YR
Patient SexMale
Patient Weight129 KG